MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP SWIVELOCK C, CLD 5.5X19.1MM; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BIO-COMP SWIVELOCK C, CLD 5.5X19.1MM; BIO SOFT TISSUE FIXATN FASTNR
Model Number BIO-COMP SWIVELOCK C, CLD 5.5X19.1MM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.Two unpackaged ar-2323bcc-1 swivelocks were received for investigation.Visual inspection identified that only one of the two swivelocks was returned with the anchor and eyelet.The returned biocomposite anchor had broken at the second distal-most thread, although no damage was present to the peek eyelet.The most likely cause for the reported failure can be attributed to user error of the device due to improper bone preparation, prying/leveraging the device and/or excessive force being used during insertion of the implant.
 
Event or Problem Description
It was reported that during a shoulder arthroscopy surgery when implanting the device the material of the anchor sheared off.No part of the device broke off.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.

Brand Name
BIO-COMP SWIVELOCK C, CLD 5.5X19.1MM
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19174623
Report Number1220246-2024-02327
Device Sequence Number20665381
Product Code MAI
UDI-Device Identifier00888867097919
UDI-Public00888867097919
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K203495
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberBIO-COMP SWIVELOCK C, CLD 5.5X19.1MM
Device Catalogue NumberAR-2323BCC-1
Device Lot Number14200872
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2022
Initial Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown